1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Metformin Back Pain

Discussion in 'Ask A Question' started by Jl1999, Jun 14, 2019.

  1. Jl1999

    Jl1999 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    1
    Ive been diagnosed with GD So I've recently started taking metformin. I started on one 500mg a day for 3 days, then upped it to 2 500mg a day for 3 days, then 2 850mg a day. As soon as I took 2 850 mg doses, I got super sick and couldn't keep food or water down, so I lowered my dosage to 1 x 850mg a day. I was ok for a few days on this dosage then I started getting horrible lower back, hip, and abdominal pains that would keep me up or wake me up at night. Ended up in hospital for it and got given codeine as paracetamol was not touching the pain at all. I'm unsure if its related to the metformin as I'm 30 weeks pregnant and still working full time so I'm not sure if I've pushed myself too much or if it's related to the metformin (as I get the pains at night and I always take the metformin with my evening meal)

    Has anyone else ever had these problems?
     
  2. DCUKMod

    DCUKMod I reversed my Type 2 · Expert
    Staff Member Administrator

    Messages:
    9,171
    Likes Received:
    5,533
    Trophy Points:
    198
    Hello there. Metformin isn't something I have used, but back pain is on the list of side-effects. Time to revisit your Doc, I'd suggest.

    https://www.drugs.com/sfx/metformin-side-effects.html
     
  3. Severe_Needle_phobia

    Severe_Needle_phobia Type 2 · Well-Known Member

    Messages:
    111
    Likes Received:
    292
    Trophy Points:
    123
    Hi @Jl1999
    Warm welcome to the forum .
     
  4. Marie 2

    Marie 2 LADA · Well-Known Member

    Messages:
    578
    Likes Received:
    353
    Trophy Points:
    103
    I would talk to your doctor as soon as possible since you are pregnant.
     
  5. Jl1999

    Jl1999 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    1
    Thanks for the help!
     
  6. Gav-wxm

    Gav-wxm · Member

    Messages:
    10
    Likes Received:
    16
    Trophy Points:
    3
    Hi, I’m a type 2 and have been prescribed 2x 500mg metformin in the morning and another 2x500mg in the evening.
    Iv got pain in my lower back too, it’s weird because it can one day me in my lower back and the next day in my hips, thighs or abdomen.

    I made the mistake of googling it and was convinced I had pancreatic cancer for a few weeks (my anxiety kicked it good style)

    Still waiting to see the doctor but it seems a very common side effect with diabetes.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook